Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 11:56 AM CST for Union County, Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2016, 11:56 AM CST (17:56 UTC)
- Expired
- Mar 10, 2016, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, AR
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
243
WGUS54 KSHV 101756
FFWSHV
ARC139-102300-
/O.NEW.KSHV.FF.W.0036.160310T1756Z-160310T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 500 PM CST
* AT 1153 AM CST...DOPPLER RADAR INDICATED HEAVY RAIN HAD OCCURRED
OVER UNION COUNTY ARKANSAS. RAINFALL AMOUNTS 5 TO 10 INCHES OF
RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EL DORADO...NORPHLET...HUTTIG...JUNCTION CITY...STRONG...CALION...WESSON...
LAWSON...LAPILE...LISBON...URBANA...MOUNT HOLLY...FELSENTHAL...LOCKHART...
MARYSVILLE...THREE CREEKS...AURELLE...NEW LONDON...CAIRO AND HEW
HOPE.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL BE
POSSIBLE OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3302 9299 3337 9298 3336 9266 3337 9259
3336 9253 3332 9252 3332 9249 3333 9248
3327 9244 3330 9235 3329 9236 3326 9232
3328 9230 3325 9223 3321 9223 3321 9218
3316 9217 3316 9211 3310 9214 3301 9208
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:22 AM CST, 34 minutes earlier.
Area forecast discussion, Mar 10, 11:22 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CST THU MAR 10 2016
.DISCUSSION...
CLOSED UPPER LOW OVER MEXICO CONTINUES TO BRING RAINFALL TO MUCH
OF OUR REGION THIS MORNING. WV IMAGERY INDICATING SOME DRY-
SLOTTING WORKING ITS WAY NWD INTO SE TX ATTM...WHICH SHOULD BRING
A REPRIEVE FROM HEAVY RAINFALL FOR PORTIONS OF OUR AREA THIS
AFTERNOON AND TONIGHT. HAVE LOWERED POPS SOME...ALTHOUGH THEY
REMAIN IN THE LIKELY CATEGORY DUE TO THE LIKELIHOOD OF HAVING AT
LEAST SOME LIGHT SHWRS LINGER THROUGH THE AFTERNOON HOURS. HAVE
ALSO MADE SOME ADJUSTMENTS TO TEMPS...MAINLY TO LOWER...AS
RAINFALL AND CLOUDS WILL KEEP DIURNAL HEATING TO A MINIMUM.
OTHERWISE...ONLY MINOR CHANGES MADE TO BACKGROUND ELEMENTS. /12/
&&
.PREV DISCUSSION... /ISSUED 614 AM CST THU MAR 10 2016/
AVIATION...
IFR/LIFR CIGS AND REDUCED VSBYS WILL PERSIST THIS MORNING ACROSS
MUCH OF THE REGIONF...AS THE CONVECTION REMAINS WIDESPREAD AND
WILL CONTINUE THROUGH MID TO LATE MORNING. SHOULD FINALLY START TO
SEE THE CONVECTION DIMINISH FROM SW TO NE BY EARLY AFTERNOON AS
DRIER AIR ALOFT BEGINS TO SPREAD NE AHEAD OF THE CLOSED LOW OVER
NRN MX. HAVE CONTINUED MENTION OF PREVAILING SHRA FOR ALL
TERMINALS WITH TEMPO THUNDER MENTION OVER ALL BUT THE TYR/GGG/TXK
TERMINALS...BEFORE THE CONVECTION DIMINISHES. IFR CIGS SHOULD
PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD...AS A SFC FRONT
DRIFTS SLOWLY NW INTO E TX/N LA IN VC OF THE I-20 CORRIDOR. COULD
SEE A BRIEF PERIOD OF MVFR CIGS THIS AFTERNOON OVER LFK/AREAS OF
DEEP E TX...BUT THESE CIGS SHOULD BECOME IFR AGAIN THIS EVENING.
ADDITIONAL AREAS OF -SHRA WITH EMBEDDED TSRA ARE EXPECTED TO
DEVELOP/SPREAD NW INTO N LA/E TX BY THE END OF THE TAF
PERIOD...AND PERSIST AREAWIDE THROUGH EARLY AFTERNOON FRIDAY
BEFORE DIMINISHING FROM S TO N. ENE WINDS 5-10KTS WILL CONTINUE
THROUGH THE TAF PERIOD. /15/
PREV DISCUSSION... /ISSUED 519 AM CST THU MAR 10 2016/
DISCUSSION...
NEXT SURGE OF HEAVY CONVECTION...JUST ENTERING TOLEDO BEND FROM
THE GULF. EXPECTING A PARTIAL DRY SLOT LATE TODAY INTO EAST
TX...BUT FOLLOWED BY AT LEAST ONE MORE WAVE OF HEAVY RAIN ROUNDING
BASE OF UPPER LOW BY EARLY FRIDAY AS LOW LVL SE FLOW PULLS
ADDITIONAL GULF MOISTURE INTO AREA. FOR THIS REASON...HAVE
EXTENDED FLASH FLOOD WATCH AREAWIDE THRU 0Z SAT. THAT SAID...DO
EXPECT THE MAJORITY OF ADDITIONAL FLOODING TO OCCUR OVER LA
PORTIONS OF THE AREA...WHERE BOTH THE HEAVIEST RAINFALL TOTALS
HAVE ALREADY OCCURRED...AND WHERE HIGHEST ADDITIONAL AMOUNTS
EXPECTED. STG STORMS POSSIBLE TODAY...BUT OVERALL SVR THREAT ON
THE DECREASE AS LOW LVL SHEAR HAS DECREASED WITH LOW LVL JET
BEGINNING TO TAME DOWN. UPPER LOW TO FINALLY BEGIN TO KICK OUT
DURG THE DAY SATURDAY...ALLOWING FOR DEEP WESTERLY FLOW AND
DECREASING POPS. FAST MOVG UPPER LOW IN ZONAL FLOW COULD BRING A
QUICK ROUND OF CONVECTION IN STEEP LAPSE RATES...THUS HAIL NOT OUT
OF THE QUESTION. BUT FORTUNATELY...RAIN AMOUNTS WILL BE ON THE LOW
SIDE. EXTENDED PERIOD HAS BROAD UPPER TROF SETTING UP TO THE WEST
AND MAY SET UP A SLOW MOVG BOUNDARY DRIFTING SOUTH ACROSS
AREA...WITH CHANCE POPS AGAIN. OF COURSE WITH THIS HEAVY RAIN AND
CLOUD COVER...DIURNAL TEMP SWINGS WILL BE ONLY A FEW
DEGREES...MAINTAINING A PERSISTENT TEMP GRADIENT AROUND 10 DEGREES
FROM SE OK TO NORTH CENTRAL LA. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 63 73 59 / 100 80 80 60
MLU 68 65 74 63 / 100 80 90 70
DEQ 64 59 66 60 / 100 70 70 60
TXK 64 59 69 59 / 100 70 70 60
ELD 66 62 71 62 / 100 70 80 70
TYR 67 60 72 55 / 100 80 70 50
GGG 67 61 72 56 / 100 80 80 50
LFK 71 61 75 57 / 100 80 90 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
12Hazardous weather outlook, Mar 10, 11:34 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 AM CST THU MAR 10 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1134 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ONGOING FLOODING WILL CONTINUE AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACROSS THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Mar 10, 9:09 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNW MONROE 32.54N 92.10W
03/10/2016 M20.97 INCH OUACHITA LA COCORAHS
STORM TOTAL THUS FAR. STILL RAINING.
&&
EVENT NUMBER SHV1600166
15Local storm report, Mar 10, 9:12 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MONROE 32.51N 92.08W
03/10/2016 M17.28 INCH OUACHITA LA ASOS
STORM TOTAL THUS FAR AT THE MONROE REGIONAL AIRPORT.
STILL RAINING.
&&
EVENT NUMBER SHV1600167
15Local storm report, Mar 10, 9:14 AM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/10/2016 CADDO LA BROADCAST MEDIA
INTERSTATE 49 BETWEEN BERT KOUNS IN SOUTH SHREVEPORT
AND HIGHWAY 3276 IN STONEWALL IS CLOSED DUE TO FLOODING
FROM WALLACE LAKE.
&&
EVENT NUMBER SHV1600168
15Local storm report, Mar 10, 9:19 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN LONGVIEW 32.52N 94.76W
03/10/2016 M11.64 INCH GREGG TX NWS EMPLOYEE
STORM TOTAL THUS FAR. REPORT FROM RETIRED NWS EMPLOYEE.
&&
EVENT NUMBER SHV1600169
15Local storm report, Mar 10, 9:45 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 7 WNW PITTSBURG 33.04N 95.08W
03/10/2016 M7.26 INCH CAMP TX EMERGENCY MNGR
STORM TOTAL THUS FAR ALONG HIGHWAY 21 AT LAKE BOB
SANDLIN.
&&
EVENT NUMBER SHV1600170
15Local storm report, Mar 10, 11:14 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 4 S BERNICE 32.77N 92.66W
03/10/2016 UNION LA PUBLIC
SOUTHBOUND LANE OF U.S. 167 CLOSED BETWEEN BERNICE AND
DUBACH DUE TO FLOODING ALONG BAYOU DARBONNE
&&
EVENT NUMBER SHV1600171
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:33 PM CST | River Flood Warning | SHV | Ashley, Union | 83 days |
| Mar 10, 4:49 PM CST | Flash Flood Warning | SHV | Union | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.